Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Albuquerque, NM

July 28, 2011Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 28, 2011, 2:02 PM MDT for Colfax County, Union County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2011, 2:02 PM MDT (20:02 UTC)
Expired
Jul 28, 2011, 2:45 PM MDT
In force
43 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 179 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-378 J/kg
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WUUS55 KABQ 282002
SVRABQ
NMC007-059-282045-
/O.NEW.KABQ.SV.W.0041.110728T2002Z-110728T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 245 PM MDT

* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FOLSOM...OR ABOUT 8 MILES NORTHWEST OF DES MOINES...AND MOVING
  NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN COLFAX COUNTY...
  RURAL NORTHWESTERN UNION COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3677 10383 3675 10395 3676 10404 3700 10415
      3701 10401 3700 10375
TIME...MOT...LOC 2002Z 190DEG 4KT 3685 10392

$$
GUYER
1 follow-up statement
731 
WWUS55 KABQ 282023
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
223 PM MDT THU JUL 28 2011

NMC007-059-282045-
/O.CON.KABQ.SV.W.0041.000000T0000Z-110728T2045Z/
UNION-COLFAX-
223 PM MDT THU JUL 28 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
COLFAX AND NORTHWESTERN UNION COUNTIES UNTIL 245 PM MDT...

AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FOLSOM...OR ABOUT 9 MILES NORTHWEST OF DES MOINES...
AND NEARLY STATIONARY. 

HAIL MAY ACCUMULATE UP TO SEVERAL INCHES DEEP FROM THIS STORM. 
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING STRIKES ARE ALSO
OCCURRING WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HIGHWAY 325 BETWEEN CAPULIN AND FOLSOM...
  HIGHWAY 456 BETWEEN FOLSOM AND HIGHWAY 551...

LAT...LON 3677 10383 3675 10395 3676 10404 3700 10415
      3701 10401 3700 10375
TIME...MOT...LOC 2021Z 190DEG 4KT 3687 10392

$$
GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:58 PM MDT, 4 minutes earlier.

Area forecast discussion, Jul 28, 1:58 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
158 PM MDT THU JUL 28 2011

.UPDATE...
DID A QUICK UPDATE TO RAMP UP POPS RIGHT ALONG THE
CENTRAL MOUNTAIN CHAIN...ESPECIALLY THE EAST SLOPES OF THE SANGRE
DE CRISTO MOUNTAINS AND ADJACENT HIGHLANDS. CONVECTION CONTINUES
TO DEVELOP OVER THESE LOCATIONS WITH THE HIGHEST CONCENTRATION
OVER THE NORTHEAST. MODELS ARE IN GOOD AGREEMENT THAT THE
CONVECTION WILL IMPACT THE NORTHEAST HIGHLANDS AND POSSIBLY THE
FAR NORTHEAST PLAINS THIS EVENING. DECIDED TO EXPAND THE LIKELY TO
DEFINITE POPS FURTHER SOUTH AND EAST.

WILL CONSIDER A FLASH FLOOD WATCH FOR THE TRACK FIRE BURN SCAR
WITH THE AFTERNOON PACKAGE.

KW

&&

.PREV DISCUSSION...313 AM MDT THU JUL 28 2011...
USUAL SUMMER MONSOON CHALLENGES WILL DEAL WITH EXTENT OF DAILY
CONVECTION...COMPLICATED BY AN EASTERLY WAVE...TROPICAL STORM DON
AND A PESKY WIND SHIFT IN THE NE.

LESS ACTIVE ON WED IN THE WAKE OF TUE SHORT WAVE. MOST NOTICEABLE
DIFFERENCE TODAY WILL BE IN THE NE WHERE AN OUTFLOW BOUNDARY FROM
SE CO/SW KS HAS PRESSED INTO NE NM. ALL MODELS IN AGREEMENT BEST
POPS WILL BE IN THIS AREA WITH NUMEROUS SHOWERS AND STORMS THIS
PM. THIS CERTAINLY SEEMS PLAUSIBLE GIVEN MOISTURE PROFILES...DECENT
INSTABILITY WITH NEGATIVE LI VALUES AND CAPES OF GREATER THAN 3000
J/KG. ISOLATED TO SCATTERED POPS ELSEWHERE TODAY WITH THE LOWEST
POPS IN THE NW AND SE. TEMPERATURES MOSTLY ABOVE NORMAL ESPECIALLY
IN THE E. SHOWERS AND STORMS WILL BE SLOW TO DIMINISH IN THE NE
TON AND WILL CARRY SCATTERED POPS THERE PAST MIDNIGHT...WITH
SCATTERED POPS LOWERING TO ISOLATED ELSEWHERE AFTER MIDNIGHT.

FRIDAY WILL BE ACTIVE AS ADDITIONAL OUTFLOW BOUNDARIES IN THE NE
WILL DRIVE A WIND SHIFT S AND W...PERHAPS EVEN INTO THE RIO GRANDE
VALLEY. MEANWHILE EASTERLY WAVE IN CNTRL TX WILL REACH SE NM. LOTS
OF DRIER AIR AHEAD OF IT ON ITS NW SIDE. THIS COULD KEEP OUR SE
ZONES RELATIVELY QUIET AND WILL HAVE LOWEST POPS IN THIS AREA.
BEST POPS AGAIN IN THE NE...WITH THE NRN MOUNTAINS ACTIVE AS WELL.
THE NW WILL MOISTEN UP AND SHOULD BE MORE ACTIVE THAN WED OR TODAY.

THE WEEKEND INTO NEXT WEEK SHOULD BE QUITE ACTIVE. MODELS BRING
THE TX EASTERLY WAVE SLOWLY AROUND THE UPPER HIGH ACROSS WRN NM
THIS WEEKEND AND ACROSS NRN NM EARLY NEXT WEEK. MODELS COMING IN
BETTER AGREEMENT CONCERNING THE REMNANTS OF TROPICAL STORM DON.
EUROPEAN BRINGS MOISTURE FROM DON INTO SW NM LATE SUN WHILE THE
CANADIAN STILL HAS A CIRCULATION MOVING INTO SE AND SC NM LATE
SUN. GFS FOLLOWS THE CANADIAN BUT IS 6 TO 12 HOURS SLOWER. HAVE
INCREASED POPS OVER SW AND SC AREAS SUN AND SUN NIGHT AND OVER
MUCH OF THE W AND CNTRL ZONES ON MON. HIGH PRESSURE TO THE E
WILL ACTUALLY STRENGTHEN THIS WEEKEND AND EARLY NEXT WEEK AND
SHIFT SOME TO THE N...WHICH WOULD KEEP MUCH OF THE FAR ERN PLAINS
VERY WARM WITH ONLY SMALL CHANCES OF PRECIPITATION. CHJ

.AVIATION...
GREATEST COVERAGE OF STORMS TODAY WILL BE ACROSS NE NM ALONG AN
OUTFLOW BOUNDARY. ISOLD TO SCT COVERAGE IS EXPECTED ELSEWHERE...
MAINLY OVER THE HIGHER TERRAIN. STORMS WILL DEVELOP AROUND 18Z AND
BECOME MORE WIDESPREAD AS THE DAY PROGRESSES. BRIEF MVFR CIGS AND
VSBYS IN HEAVY RAIN ARE POSSIBLE IN THE STRONGER STORMS...MOSTLY
LIKELY ACROSS THE NE. WIND GUSTS NEAR 40KTS ARE ALSO POSSIBLE.
STORMS WILL LARGELY DIMINISH AROUND 03Z ACROSS CENTRAL AND WESTERN
AREAS...BUT MAY LINGER LONGER ACROSS THE NE/E.  KLVS TAF SITE WILL
HAVE THE GREATEST CHANCE OF BEING AFFECTED...THOUGH KTCC IS NOT FAR
BEHIND.  TEMPO GROUPS HAVE ALREADY BEEN INSERTED INTO BOTH TAFS TO
REFLECT HIGH CONFIDENCE.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 34

.FIRE WEATHER...
STILL QUITE A BIT OF CLOUD COVER EARLY THIS MORNING...WHICH IS
KEEPING LOW TEMPERATURES ON THE WARM SIDE...AND RELATIVE HUMIDITY
RECOVERIES BELOW WHAT THEY WERE YESTERDAY MORNING. NONETHELESS...
STILL GOOD TO EXCELLENT RECOVERIES NOTED ACROSS THE NORTH AND WEST.

ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED THIS AFTERNOON OVER THE HIGHER TERRAIN.  EVEN LESS COVERAGE
OF STORMS IS POSSIBLE ACROSS THE NORTHWEST AS DRIER AIR CONTINUES TO
NUDGE INTO THE AREA.  HOWEVER...THE NORTHEAST MAY BE QUITE WET AS
SHOWERS AND THUNDERSTORMS FORM ALONG A REMNANT OUTFLOW BOUNDARY FROM
YESTERDAYS CONVECTION. GIVEN THAT THE SURFACE BOUNDARY IS LOCATION
ALONG AND UPPER LEVEL DEFORMATION ZONE/RIDGE AXIS...SIGNIFICANT
WETTING RAINS WILL BE POSSIBLE IN THIS AREA DUE TO NEAR ZERO STORM
MOTION.  MOVEMENT OF STORMS WILL LARGELY BE BASED ON OUTFLOW
BOUNDARY COLLISIONS.

BEST RELATIVE HUMIDITY RECOVERIES TONIGHT WILL BE ACROSS THE
NORTHEAST...THOUGH AT LEAST GOOD RECOVERIES ARE EXPECTED MOST AREAS
TONIGHT.

LATEST MODEL RUNS DIVERGE ON FRIDAY. THE NAM SUGGESTS THAT THE
OUTFLOW BOUNDARY REMAINS A PLAYER ACROSS THE NORTHEAST AND ACTUALLY
BECOMES ENHANCED WITH A STRONGER GRADIENT ACROSS IT.  THUS...
GREATEST COVERAGE OF STORMS WILL AGAIN BE THE NORTHEAST ALONG THE
OUTFLOW BOUNDARY.  THEN THE NEW CONVECTION DRIVES THE BOUNDARY EVEN
FURTHER SOUTH AND WEST...PERHAPS THROUGH THE GAPS OF THE CENTRAL
MOUNTAIN CHAIN FRIDAY NIGHT. MEANWHILE...THE GFS RETREATS OR WASHES
OUT THE BOUNDARY...RESULTING IN SOUTHERLY SURFACE FLOW BY THE
AFTERNOON. SIDED WITH THE NAM...THOUGH IF THE GRADIENT ACROSS THE
OUTFLOW BOUNDARY DEPICTED BY THE NAM IS CORRECT...WIND SPEEDS WILL
BE STRONGER THAN CURRENTLY ADVERTISED. IN ADDITION...UPPER LEVEL LOW
CURRENTLY OVER TEXAS WILL SLIDE ACROSS SOUTHERN NM FRIDAY/FRIDAY
NIGHT. THIS MAY KEEP PRECIPITATION LINGERING INTO THE OVERNIGHT
HOURS. HOWEVER...SATELLITE IMAGERY SHOWS A DECISIVE DRIER AIRMASS
AHEAD OF THE SYSTEM CURRENTLY...BUT THINK THAT WILL BECOME LESS
DEFINED AS IT MOVES FURTHER WEST.

UPPER HIGH BECOMES MORE CONSOLIDATED OVER OKLAHOMA OVER THE
WEEKEND...THUS A SOUTHERLY TO SOUTHEASTERLY FLOW WILL DOMINATE NEW
MEXICO.  SCATTERED SHOWERS AND THUNDERSTORMS WILL LARGELY BE THE
RULE DUE TO RECYCLED MOISTURE.

GFS AND CANADIAN MODELS BRING REMNANT MOISTURE FROM TROPICAL STORM
DON INTO THE FORECAST AREA ON SUNDAY NIGHT AND MONDAY.  HOWEVER...
THE ECMWF BRINGS IN THIS MOISTURE 18 TO 24 HOURS SOONER. WILL SIDE
WITH THE GFS/CMC FOR NOW GIVEN CONSISTENCY OVER THE LAST FEW MODEL
RUNS.  THUS...GREATEST COVERAGE OF STORMS...AND WETTING RAIN
FOOTPRINTS...OVER THE NEXT WEEK WILL LIKELY COME SUNDAY NIGHT AND
MONDAY.

LOOKS LIKE THE UPPER HIGH WILL REMAIN OVER OKLAHOMA THROUGH AT LEAST
MID WEEK...BUT EASTERLY FLOW ALOFT WILL LARGELY PREVENT ANY GOOD
RETURNS OF MONSOONAL MOISTURE.  HOWEVER...LOOK FOR ISOLATED TO
SCATTERED THUNDERSTORMS AS NEW MEXICO RETURNS TO RECYCLE MODE. 34

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  63  92  64  89 /  10  30  30  30
DULCE...........................  53  84  54  81 /  20  40  30  40
CUBA............................  55  86  54  83 /  30  40  30  40
GALLUP..........................  60  86  57  83 /  20  40  30  40
EL MORRO........................  55  81  54  76 /  20  40  40  50
GRANTS..........................  59  86  57  82 /  20  40  40  40
QUEMADO.........................  62  82  56  77 /  30  40  40  50
GLENWOOD........................  67  90  61  85 /  50  30  40  30
CHAMA...........................  49  78  52  75 /  30  50  40  50
LOS ALAMOS......................  59  82  58  82 /  30  40  40  40
PECOS...........................  60  81  54  80 /  60  50  40  40
CERRO/QUESTA....................  53  79  52  80 /  40  50  40  50
RED RIVER.......................  49  71  48  73 /  60  60  40  60
ANGEL FIRE......................  49  72  47  76 /  60  60  50  60
TAOS............................  57  83  54  82 /  40  40  40  40
MORA............................  56  77  53  79 /  60  50  50  50
ESPANOLA........................  60  89  61  88 /  30  30  30  30
SANTA FE........................  60  85  58  84 /  40  40  30  40
SANTA FE AIRPORT................  62  88  60  87 /  30  30  30  40
ALBUQUERQUE FOOTHILLS...........  67  89  64  89 /  30  30  40  30
ALBUQUERQUE HEIGHTS.............  70  90  67  88 /  30  30  40  30
ALBUQUERQUE VALLEY..............  69  93  66  90 /  30  30  30  30
ALBUQUERQUE WEST MESA...........  67  93  66  90 /  30  30  30  30
LOS LUNAS.......................  68  92  65  90 /  30  30  30  30
RIO RANCHO......................  66  92  64  90 /  30  30  30  30
SOCORRO.........................  68  93  66  89 /  30  30  30  20
SANDIA PARK/CEDAR CREST.........  61  86  57  87 /  40  50  40  40
TIJERAS.........................  63  88  58  88 /  30  40  40  40
MORIARTY/ESTANCIA...............  60  86  57  85 /  40  40  40  40
CLINES CORNERS..................  61  84  58  83 /  50  40  40  40
GRAN QUIVIRA....................  62  87  60  85 /  30  40  40  30
CARRIZOZO.......................  65  90  65  86 /  40  30  30  20
RUIDOSO.........................  62  81  56  77 /  50  40  40  30
CAPULIN.........................  59  81  56  85 /  70  50  50  40
RATON...........................  62  84  58  87 /  70  50  50  30
SPRINGER........................  64  86  61  90 /  70  50  50  30
LAS VEGAS.......................  58  83  57  83 /  60  50  40  40
CLAYTON.........................  65  89  64  92 /  50  40  40  20
ROY.............................  63  87  63  89 /  60  40  40  30
CONCHAS.........................  69  91  68  94 /  50  30  30  20
SANTA ROSA......................  70  92  67  92 /  50  20  30  20
TUCUMCARI.......................  71  94  67  95 /  30  20  30  20
CLOVIS..........................  68  94  66  93 /  20  10  10  10
PORTALES........................  68  95  67  95 /  20  10  10  10
FORT SUMNER.....................  72  94  67  94 /  20  20  20  20
ROSWELL.........................  71  97  68  95 /  10  10  10  20
PICACHO.........................  65  91  62  88 /  20  20  20  20
ELK.............................  62  85  59  81 /  20  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17
Hazardous weather outlook, Jul 28, 5:50 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 AM MDT THU JUL 28 2011

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
550 AM MDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY
CREATE LOCALIZED MINOR FLOODING...ESPECIALLY OVER RECENT BURN
SCARS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAINFALL FROM THUNDERSTORMS FRIDAY AND SATURDAY AFTERNOON
AND EVENING MAY CREATE MINOR FLOODING...ESPECIALLY OVER RECENT
BURN SCARS. REMNANTS OF TROPICAL STORM DON COULD BRING TORRENTIAL
DOWNPOURS LATE SUNDAY THROUGH MONDAY OVER PRIMARILY WESTERN AND
CENTRAL AREAS...RESULTING IN FLASH FLOODING...ESPECIALLY OVER
RECENT BURN SCARS. MOISTURE WILL RECYCLE TUESDAY AND WEDNESDAY
WITH LOCALIZED MINOR FLOODING POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLASH FLOODING. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.

40

In the hours before

Special weather statement, Jul 28, 12:33 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1233 PM MDT THU JUL 28 2011

NMZ515-528-281900-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1233 PM MDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORA AND SOUTHWESTERN
COLFAX COUNTIES THROUGH 100 PM MDT...

AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BLACK LAKE...MOVING EAST AT
5 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...HIGHWAY 434 NEAR BLACK
LAKE...HIGHWAY 120 BETWEEN BLACK LAKE AND OCATE...AND WILDERNESS
AREAS ALONG RAYADO CREEK.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3648 10499 3630 10501 3615 10508 3620 10528
      3637 10526 3644 10523
TIME...MOT...LOC 1832Z 274DEG 2KT 3635 10513

GUYER
Special weather statement, Jul 28, 1:45 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
145 PM MDT THU JUL 28 2011

NMZ527-528-530-282015-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
145 PM MDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX AND
NORTHWESTERN UNION COUNTIES THROUGH 215 PM MDT...

AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG THE COLORADO BORDER FROM VERMEJO PARK
EAST TO NEAR RATON PASS...THE JOHNSON MESA...AND FOLSOM. THESE
STORMS WERE NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. SMALL HAIL MAY ACCUMULATE UP TO SEVERAL INCHES
DEEP WITH THE STRONGER THUNDERSTORMS.

THESE STORMS WILL ATTEMPT TO DEVELOP TOWARD THE RATON AREA...
INCLUDING THE TRACK FIRE BURN SCAR THROUGH 200 PM.

&&

LAT...LON 3700 10376 3682 10381 3682 10488 3700 10488
TIME...MOT...LOC 1943Z 322DEG 0KT 3691 10435

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 12:33 PM MDTSpecial Weather StatementABQMora27 min
Jul 28, 12:57 PM MDTAreal Flood AdvisoryABQColfax, Mora, San Miguel, Taos2 hr
Jul 28, 1:45 PM MDTSpecial Weather StatementABQColfax30 min
Jul 28, 2:15 PM MDTFlash Flood WarningABQColfax3 hr
Jul 28, 2:30 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Jul 28, 2:55 PM MDTFlash Flood WarningABQColfax, Union2 hr
Jul 28, 3:16 PM MDTAreal Flood AdvisoryABQGuadalupe, Mora, San Miguel119 min
Jul 28, 3:52 PM MDTSpecial Weather StatementABQSanta Fe23 min
Jul 28, 5:06 PM MDTAreal Flood AdvisoryABQColfax, Harding, Union114 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.